Indiana, 2006

Hail and Damaging Wind in Indiana, May 25, 2006

May 25, 2006 · NWS ILN · 5 events in 3 counties and zones

4 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 25, 12:50 PM EST, 2 hours 16 minutes earlier.

Area forecast discussion, May 25, 12:50 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
150 PM EDT THU MAY 25 2006

.AVIATION /18Z-18Z/...
CURRENT SURFACE MAP SHOWS LOW PRESSURE CENTERED OVER WISCONSIN
WITH ASSOCIATED COLD FRONT TRAILING ACROSS NORTHWESTERN ILLINOIS.
UPPER LOW WAS LOCATED ACROSS WISCONSIN. SATELLITE IMAGERY SHOWS
ENHANCED LINE OF CU EXTENDING FROM NORTHWESTERN OHIO SOUTHWEST
THROUGH CENTRAL INDIANA. RADAR SHOWS SOME DEVELOPMENT NEAR THIS
ENHANCED LINE OF CU. AM EXPECTING A LINE OF THUNDERSTORMS TO
DEVELOP AND MOVE ACROSS THE TERMINALS LATE THIS AFTERNOON ACROSS
THE WEST AND EARLY EVENING ACROSS THE EAST. MVFR AND BRIEF IFR
CONDITIONS WILL BE EXPERIENCED IN THESE STORMS. COLD FRONT WILL
NOT MOVE ACROSS REGION UNTIL AROUND 12Z IN THE WEST AND 15Z IN
THE EAST. HAVE A TEMPO GROUP FOR MVFR SHOWERS WITH FRONTAL
PASSAGE. RLG

&&

.PREV DISCUSSION...
 /ISSUED 1213 PM EDT THU MAY 25 2006/

SHORT TERM /REST OF TODAY/...

THIS MORNING. ASSOCIATED COLD FRONT WAS TRAILING SOUTHWEST OF THE
LOW ALONG A LINE NEAR KPIA-KUIN-KEMP. UPPER LEVEL LOW WAS LOCATED
OVER WISCONSIN AS WELL. FEW VORT LOBES WERE ROTATING AROUND THE
UPPER LOW. STRONGEST WAS OVER NORTHERN CENTRAL IOWA AT THIS TIME.
CHANCES FOR CONVECTION INCREASE AS THE AFTERNOON PROGRESSES.
STRONGEST VORT WILL ROTATE AROUND UPPER LOW AND AFFECT THE CWA
LATER THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE
SO HAVE LEFT SEVERE WORDING IN. WET BULB ZERO WILL BE AROUND
9000- 11000 FT. MAX DELTA THETA-E VALUES ARE PROGGED AS HIGH AS
35K. HAVE UPDATED TO INCREASE POPS TO LIKELY. SATELLITE IMAGERY
IS SHOWING A BIT MORE CLOUD COVER THAN PREVIOUSLY ANTICIPATED.
THIS WILL LIKELY CUT FORECAST HIGH TEMPS DOWN A BIT. SO HAVE
SHAVED A DEGREE OR TWO OFF HIGHS. KILN MORNING SOUNDING GIVES A
HIGH OF 82.2 WITH BROKEN CLOUD COVER. RLG

PREV DISCUSSION...
 /ISSUED 600 AM EDT THU MAY 25 2006/

AVIATION /12Z-12Z/...
SURFACE ANALYSIS SHOWS LOW OVER THE WESTERN GREAT LAKES WITH
BROAD CYCLONIC FLOW OVER OHIO VALLEY. KILN RADAR SHOWS SCATTERED
CONVECTION HEADING FOR KCMH AND KLCK.

WILL KEEP THE SAME THOUGHTS AS IN PREVIOUS FORECAST. IT LOOKS LIKE
STRONGEST AND DEEPEST CONVECTION WILL COME TOWARDS 00Z AS
ORGANIZED SQUALL LINE WILL MOVE FROM WEST TO EAST ACROSS OHIO.
HOWEVER, SCATTERED CONVECTION WILL POP AT SOME POINT BY MID
AFTERNOON AS REGION WILL BE VERY UNSTABLE.

THREAT OF CONVECTION BEGINS TO TAPER OFF ONCE COLD FRONT MOVES
THROUGH AFTER 06Z.

TIPTON

PREV DISCUSSION...
 /ISSUED 405 AM EDT THU MAY 25 2006/

SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
LARGE CONVECTIVE COMPLEX ALONG WARM FRONT CONTINUING TO FIZZLE
ACRS REGION AS IT COLLIDES WITH MUCH DRIER AIRMASS ACRS EASTERN
1/2 OHIO...WEST VIRGINIA AND ERN KENTUCKY. HEAVIEST AND MOST
CONCENTRATED PCPN FALLING PREDOMINANTLY SOUTH OF THE FCST AREA
ACRS CNTRL KY...HOWEVER WDLY SCT CONVECTION CONTINUES TO FIRE ACRS
FCST AREA AHEAD OF MID LVL S/WV. CONVECTIVE COMPLEX AND WARM FRONT
HAD HELPED ADVECT HIGHER DEWPT AIR INTO WESTERN FCST AREA WITH
L60S DEWPTS. THIS AIRMASS WILL OVERSPREAD ENTIRE FCST AREA THRU
DAYBREAK AS WARM FRONT PULLS ON TO THE EAST. TEMPS WERE CURRENTLY
IN THE U50S AND L60S.

FCST AREA LOOKS PRIMED FOR A POTENTIALLY ACTIVE AFTN AND EVNG WITH
NUMEROUS SVR STORMS. SKIES ARE CLEARING QUICKLY BEHIND WARM FRONT
AND CONVECTIVE COMPLEX...WITH MSTLY CLR SKIES INTO WESTERN INDIANA
ATTM. SOME LOCATIONS IN WEST CNTRL OH AND WHITEWATER VLY MAY START
OUT WITH SUN RIGHT FROM DAYBREAK THIS MRNG...WITH POINTS FURTHER
EAST IN FCST AREA CLEARING OUT QUICKLY AS MRNG PROGRESSES. FCST
AREA THEN WILL BE IN A RELATIVE LULL IN CONVECTIVE ACTIVITY BEFORE
NEW TSTM DVLPMNT OCCURS DURING AFTN HOURS. FAST MID LVL FLO AS DRY
SLOT WORKS INTO REGION AHEAD OF UPR LO MOVING THRU UPR MISSISSIPPI
VLY AND WESTERN GRT LKS. ALL MODELS AGREE ON MUCH MORE HUMID
AIRMASS BEING ADVECTED INTO REGION BY AFTN WITH MUCH DRIER AIR IN
MID LVLS. LAPSE RATES STEEPEN SIGNIFICANTLY INTO AFTN HOURS...WITH
AXIS OF 8-9C LAPSE RATES FROM 850-700 MB ACRS SW OHIO AND NRN KY.
EXTENDED PERIOD OF SUNSHINE THIS MRNG AND ERLY AFTN WILL ALLOW FOR
ATMOSPHERE TO DESTABILIZE RAPIDLY INTO AFTN HOURS. MODEL SOUNDINGS
INDCG SOME WEAK CONVECTIVE INHIBITION AT 12Z...BUT THIS IS GONE BY
LATE MRNG. 00Z NAM AND CURRENT RUC BOTH BRING SBCAPES UP TO 5000
J/KG INTO WESTERN FCST AREA BY 18Z. THIS LOOKS OVERDONE...AS BOTH
MODELS ARE ADVECTING 70 DEG DEWPTS INTO REGION WITH SFC TEMPS AT
85 DEG AND GREATER. PREFER THE 00Z GFS WHICH SUGGESTS DEWPTS IN
M/U60S AND SBCAPES/MUCAPES IN THE 3000-4000 J/KG RANGE. WBZERO
LVLS WILL BE FAVORABLE FOR LRG HAIL...BTWN 9-11KFT INTO EVNG
HOURS. MAX DELTA THETA-E VALUES ARE VERY IMPRESSIVE AND SUPPORTIVE
OF POTENTIAL DMG WIND THREAT...WITH VALUES AS HIGH AS 35K BY MID
AFTN. BL SHEAR VALUES ARE MARGINAL BUT WITH AVAIL INSTABILITY AND
MOISTURE... DEFINITELY SUPPORTIVE OF ORGANIZED CONVECTIVE DVLPMNT.

TSTMS ARE POSSIBLE AT ANY POINT TODAY...BUT COVERAGE SHOULD REMAIN
RELATIVELY WDLY SCT THIS MRNG AND INTO ERLY AFTN AS MID LVL
FORCING LACKS. CANNOT RULE OUT THOUGH AS ATMOSPHERE QUICKLY GOES
UNSTABLE. COVERAGE WILL INCREASE DURING AFTN WITH POTENTIAL FOR
SVRL CLUSTERS OF STRONG TO SVR STORMS...FOLLOWED BY A SQUALL LINE
OR DERECHO AHEAD OF COLD FRONT COMING THRU FCST AREA BTWN 21Z-02Z.
PAPAMETERS ARE MOST FAVORABLE FOR SVR TSTMS OVER SW 1/2 FCST
AREA WHERE SPC HAS PLACED MDT RISK FOR SVR WX. HOWEVER...ANY
LOCATION IN FCST AREA HAS CHANCE AT SEEING SVR WX THIS AFTN AND
EVNG. WILL BE ISSUING SPSILN TO INDICATE SVR POTENTIAL.

WHILE SVR POTENTIAL WILL DIMINISH ACRS REGION BY MIDNIGHT...
WIDESPREAD PCPN WILL CONTINUE THROUGHOUT THE OVERNIGHT AS SFC LO
SLOWLY MOVES EAST ACRS LWR GRT LKS. HAVE MAINTAINED CAT POPS ALL
NIGHT. UPR LO WILL OPEN UP AND MOVE EAST AWAY FROM REGION ON FRI.
SHRA/TSTM ACTIVITY WILL CONTINUE AHEAD OF UPR TROF AXIS...WHICH
WILL NOT BE COMPLETELY EAST OF FCST AREA UNTIL MID AFTN. WILL THEN
SEE CONVECTION TAPER OFF FROM WEST TO EAST DURING LATE AFTN HOURS
AS SFC HI PRES BEGINS TO BUILD IN FROM THE WEST. EXTENDED LO CHC
POPS FOR FEW HOURS FRI EVNG ACRS EASTERN FCST AREA AS STILL SOME
LO LVL CONV AND BETTER MOISTURE AVAIL. SKIES WILL CLEAR FROM THE
WEST ERLY SAT AS THE SFC HI AND BIG MID LVL RIDGE OVERSPREAD FCST
AREA.

MID LVL RIDGE WILL FIRMLY ESTABLISH ITSELF OVER OH VLY FOR
SAT...BEGINNING A STRING OF WARM DRY WX FOR THE HOLIDAY WEEKEND.
HAVE INDCG MSTLY SUNNY SKIES FOR SAT WITH RIDGE AXIS OVERHEAD.

TEMPS...WENT CLOSER TO WARMER MAV/FWC GUID FOR AFTN HIGHS
TODAY...IN WHAT WILL LKLY BE THE WARMEST AND MOST HUMID DAY FOR
FCST AREA SO FAR THIS YEAR. FOLLOWED MAV GUID THRU FRI
NIGHT...THEN WENT A LITTLE WARMER FOR SAT AS RIDGE BUILDS IN.
CLOUDS LIKELY TO KEEP MANY IF NOT ALL AREAS IN 70S ON FRI...WITH
80S EXPECTED THRU HOLIDAY WEEKEND. LOWS AT NIGHT WILL MOSTLY
REMAIN IN 60S.

RYAN

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
NO CHANGES MADE FROM PREV FCST. WED AFTN LONG TERM DISCUSSION
FOLLOWS BELOW.

RYAN

PREV DISCUSSION...
 /ISSUED 130 AM EDT THU MAY 25 2006

AVIATION /06Z-06Z/...
SURFACE ANALYSIS SHOWS ILL DEFINED WARM FRONT IN WESTERN OHIO WITH
CYCLONIC FLOW OVER WESTERN GREAT LAKES AND OHIO VALLEY. KILN RADAR
SHOWING DYING MCS WORKING ACROSS OHIO. SATELLITE IMAGERY ALSO
SHOWS CONVECTION FROM NW INDIANA INTO CENTRAL ILLINIOUS.

NAM AND GFS SHOWING OVERNIGHT CONVECTION COMING TO AN END QUICKLY.
WILL TIME SCATTERED CONVECTION FROM NW INDIANA INTO CENTRAL IL AS
A 2 HR VCTS GROUP. ITS SCATTERED NOW AND FORCING IS EXPECTED TO
WEAKEN. ALTHOUGH INSTABILITY IS EXPECTED TO STAY 1000 TO 2000 J/KG
AHEAD OF CONVECTION. SKIES SHOULD CLEAR OUT THIS MORNING ALLOWING
ATMOSPHERE TO RELOAD. CONVECTION WILL LIKELY INITIATE AROUND 19Z
AND WILL BE STRONG TO SEVERE. STRONG MID LEVEL FLOW WILL BRING
ANOTHER ROUND OF STRONG TO SEVERE CONVECTION IN THE EVENING.
GENERAL THUNDERSTORMS ARE THEN EXPECTED FOR MUCH OF THE NIGHT AS
UPPER LOW MOVES ACROSS THE SRN GREAT LAKES. WILL LOOK AT ENHANCING
TAFS WITH WINDS WITH NEXT ISSUANCE AND TRY TO REFINE TIMING EVEN MORE.

TIPTON

 /ISSUED 245 PM EDT WED MAY 24 2006/

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
H5 TROF/SFC LOW WILL BE SWINGING THROUGH LOWER GREAT LAKES AT THE
BEGINNING OF THE PERIOD...THUS EXPECT AREA OF SHRA/TSRA SHOULD BE
ONGOING AT 10Z. UPPED POPS TO CATEGORICAL IN THE EAST AND LIKELY
IN THE WEST FOR FRI MRNG. PCPN WILL END FROM WEST TO EAST FRIDAY
AFTN...WITH SOME LINGERING PCPN IN THE EAST INTO FRI EVENING.

H5 RIDGE THEN BUILDS IN ON SATURDAY. TEMPS WILL WARM TO SUMMERLIKE
NUMBERS THROUGH TUESDAY. WENT ABOVE MEX FOR MUCH OF THE PERIOD AS
MOS SHOULD TRY AND TREND BACK TO NORMAL TEMPS RATHER THAN CATCHING
EARLY SEASON HEAT.

RETURN FLOW AROUND HIGH WILL BRING MOISTURE BACK NEXT TUESDAY AFTN.
GFS PUSHES CLDFNT THRU THE FA WED.  EXPECT SHRA/TSRA AHEAD OF THIS
SYSTEM.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 25, 1:45 PM EST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT THU MAY 25 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-261845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
245 PM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE EAST
TODAY WITH AN ASSOCIATED STRONG COLD FRONT. THE FRONT WILL MOVE
ACROSS THE REGION TONIGHT. AHEAD OF THE FRONT...SUNSHINE THIS
AFTERNOON WILL CONTRIBUTE TO A HIGHLY UNSTABLE ATMOSPHERE ACROSS
THE REGION. THE INSTABILITY...COMBINED WITH AN INCREASINGLY WARM
AND HUMID AIRMASS...WILL CONTRIBUTE TO THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS.

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A
MODERATE RISK FOR SEVERE WEATHER TODAY. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO
CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE. THUNDERSTORMS CAN BE EXPECTED AT ANY TIME TODAY...BUT
THE POTENTIAL FOR SEVERE WEATHER IS GREATEST FROM MID AFTERNOON
INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING.

In the hours before

Special weather statement, May 25, 9:48 AM EST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1048 AM EDT THU MAY 25 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
1048 AM EDT THU MAY 25 2006

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE EAST
TODAY WITH AN ASSOCIATED STRONG COLD FRONT. THE FRONT WILL MOVE
ACROSS THE REGION TONIGHT. AHEAD OF THE FRONT...SUNSHINE THIS
MORNING WILL CONTRIBUTE TO A HIGHLY UNSTABLE ATMOSPHERE ACROSS THE
REGION. THE INSTABILITY...COMBINED WITH AN INCREASINGLY WARM AND
HUMID AIRMASS...WILL CONTRIBUTE TO THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS.

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A
MODERATE RISK FOR SEVERE WEATHER TODAY.  THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO CANNOT
BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.
THUNDERSTORMS CAN BE EXPECTED AT ANY TIME TODAY...BUT THE POTENTIAL
FOR SEVERE WEATHER IS GREATEST FROM MID AFTERNOON INTO THE EVENING
HOURS.

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES THROUGHOUT THE DAY.
Local storm report, May 25, 2:05 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
305 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             NEW KNOXVILLE           40.49N 84.32W
05/25/2006  E0.75 INCH       AUGLAIZE           OH   EMERGENCY MNGR

&&

JULIEDR
Local storm report, May 25, 2:33 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
333 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND GST     WAYNESFIELD             40.60N 83.97W
05/25/2006  E70 MPH          AUGLAIZE           OH   LAW ENFORCEMENT

&&

JC
Local storm report, May 25, 2:35 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
335 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TSTM WND DMG     WAYNESFIELD             40.60N 83.97W
05/25/2006                   AUGLAIZE           OH   LAW ENFORCEMENT

            STURDY CHICKEN BARN DAMAGED

&&

JC
Local storm report, May 25, 2:50 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TSTM WND DMG     1 N WAYNESFIELD         40.62N 83.97W
05/25/2006                   AUGLAIZE           OH   LAW ENFORCEMENT

            OVERTURNED SEMI

&&

JC
Local storm report, May 25, 2:52 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
352 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TSTM WND DMG     WAYNESFIELD             40.60N 83.97W
05/25/2006                   AUGLAIZE           OH   LAW ENFORCEMENT

            TREES DOWN

&&

JC

The radar

The Indianapolis radar (KIND), 97 km away, was scanning. The volume nearest the first event began at 20:06 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Wayne

When
May 25, 3:06 PM EST to 3:10 PM EST
Where
Wayne County, 3 mi S of Hagerstown
Measured
1.25 in hail
Property damage
$6,000
Reported by
COOP STATION
Coordinates
39.867, -85.167

Hail, Franklin

When
May 25, 4:20 PM EST to 4:24 PM EST
Where
Franklin County, Metamora
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.450, -85.133

Hail, Franklin

When
May 25, 4:36 PM EST to 4:39 PM EST
Where
Franklin County, Brookville
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.417, -85.017

Trees were also downed.

Hail, Franklin

When
May 25, 4:40 PM EST to 4:43 PM EST
Where
Franklin County, 1 mi W of Brookville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.417, -85.033

Thunderstorm Wind, Fayette

When
May 25, 5:10 PM EST to 5:14 PM EST
Where
Fayette County, Connersville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
39.650, -85.133

Trees were knocked down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509380, 5509381, 5509382, 5509379, 5509383.